Sirolimus/Amiodarone; Dronedarone Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Your heart medicine may slow down how quickly your liver processes sirolimus.
What might happen:
The amount of sirolimus in your blood may increase. This could be harmful to your kidneys.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to check the amount of sirolimus in your blood and how your kidneys are working. Your doctor may want to change the dose of your sirolimus.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Nalli N, Stewart-Teixeira L, Dipchand AI. Amiodarone-sirolimus/tacrolimus interaction in a pediatric heart transplant patient. Pediatr Transplant 2006 Sep;10(6):736-9.
- 2.Tichy EM, Medwid AJ, Mills EA, Formica RN, Kulkarni S. Significant sirolimus and dronedarone interaction in a kidney transplant recipient. Ann Pharmacother 2010 Jul-Aug;44(7-8):1338-41.
- 3.Multaq (dronedarone) US prescribing information. Sanofi-Aventis U.S. LLC January, 2014.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.